Alert archive / Pennsylvania / River Flood Warnings in 2016

River Flood Warning 2, NWS Binghamton, NY

October 21, 2016Bradford County, Pennsylvania

NWS Binghamton, NY issued this river flood warning at Oct 21, 2016, 5:40 AM EDT for Bradford County, Pennsylvania. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Oct 21, 2016, 5:40 AM EDT (09:40 UTC)
Expired
Oct 21, 2016, 6:44 PM EDT
In force
13 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
Moderate

County Bradford County, PA

The radar

The Binghamton radar (KBGM), 81 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Towanda Creek at Monroeton (MONP1).

Action stage
12 ft
Minor stage
15.5 ft
Moderate stage
17 ft
Major stage
18.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01532000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

544 
WGUS41 KBGM 210940
FLWBGM
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
540 AM EDT FRI OCT 21 2016

...The National Weather Service in Binghamton has issued a flood warning for the
following rivers in Pennsylvania... 

  Towanda Creek At Monroeton affecting Bradford County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive over flooded roads or bridges...

Stay tuned to NOAA Weather Radio, the Official Voice of the National Weather 
Service for later developments.

For further river and weather information, you can visit ourwebsite at 
weather.gov/bgm

&&

PAC015-212140-
/O.NEW.KBGM.FL.W.0002.161021T0940Z-161021T2244Z/
/MONP1.2.ER.161021T0758Z.161021T0930Z.161021T1044Z.NO/
540 AM EDT FRI OCT 21 2016

The National Weather Service in Binghamton New York has issued a 

* Flood Warning for 
  The Towanda Creek At Monroeton.
* From early this morning until this evening.
* At 5 AM Friday the stage was 17.7 feet.
* Flood stage is 15.5 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 8 AM
  Friday.
* Impact...At 15.5 feet water begins spreading into the backyards of homes near
the creek southwest of Monroeton. 

&&

LAT...LON 4167 7687 4174 7646 4172 7642 4168 7650
      4160 7686                       

$$
3 follow-up statements
420 
WGUS81 KBGM 211037
FLSBGM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
637 AM EDT FRI OCT 21 2016

...The flood warning continues for the following rivers in Pennsylvania...
 
  Towanda Creek At Monroeton affecting Bradford County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Safety Message...

Do not drive over flooded roads or bridges...

Stay tuned to NOAA Weather Radio, the Official Voice of the National Weather 
Service for later developments.

For further river and weather information, you can visit ourwebsite at 
weather.gov/bgm

&&

PAC015-212237-
/O.EXT.KBGM.FL.W.0002.000000T0000Z-161022T2200Z/
/MONP1.2.ER.161021T0758Z.161021T0945Z.161022T1000Z.NO/
637 AM EDT FRI OCT 21 2016

The Flood Warning continues for
  The Towanda Creek At Monroeton.
* Until Saturday evening.
* At 6 AM Friday the stage was 17.2 feet.
* Flood stage is 15.5 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to near flood stage by late this
  morning, and then surge again to near moderate flood stage early this evening.
  The river will fall below flood stage around 6 AM Saturday.

* Impact...At 15.5 feet...Water begins spreading into the backyards of homes near
  the creek southwest of Monroeton.

&&

LAT...LON 4167 7687 4174 7646 4172 7642 4168 7650
      4160 7686                       

$$
441 
WGUS81 KBGM 211523
FLSBGM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1123 AM EDT FRI OCT 21 2016

...The flood warning continues for the following rivers in Pennsylvania...
 
  Towanda Creek At Monroeton affecting Bradford County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Safety Message...

Do not drive over flooded roads or bridges...

Stay tuned to NOAA Weather Radio, the Official Voice of the National Weather 
Service for later developments.

For further river and weather information, you can visit ourwebsite at 
weather.gov/bgm

&&

PAC015-220323-
/O.EXT.KBGM.FL.W.0002.000000T0000Z-161022T1825Z/
/MONP1.2.ER.161021T0758Z.161021T0945Z.161022T0625Z.NO/
1123 AM EDT FRI OCT 21 2016

The Flood Warning continues for
  The Towanda Creek At Monroeton.
* From 5 PM Friday until Saturday afternoon.
* At 11 AM Friday the stage was 13.1 feet.
* Flood stage is 15.5 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to continue falling to around 10 feet
  by 3 PM Friday,  then rise above flood stage again by 6 PM Friday and crest
  near 16.4 feet by 9 PM Saturday. The river will fall below flood stage
  after 3 AM Saturday.
  
* Impact...At 15.5 feet...Water begins spreading into the backyards of homes
  near the creek southwest of Monroeton.

&&

LAT...LON 4167 7687 4174 7646 4172 7642 4168 7650
      4160 7686                       

$$
639 
WGUS81 KBGM 212004
FLSBGM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
404 PM EDT FRI OCT 21 2016

...The flood warning is cancelled for the following rivers in Pennsylvania...
 
  Towanda Creek At Monroeton affecting Bradford County

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Safety Message...

Do not drive over flooded roads or bridges...

Stay tuned to NOAA Weather Radio, the Official Voice of the National Weather 
Service for later developments.

For further river and weather information, you can visit ourwebsite at 
weather.gov/bgm

&&

PAC015-212034-
/O.CAN.KBGM.FL.W.0002.000000T0000Z-161022T1825Z/
/MONP1.2.ER.161021T0758Z.161021T0945Z.161021T1241Z.NO/
404 PM EDT FRI OCT 21 2016

The Flood Warning is cancelled for
  The Towanda Creek At Monroeton.
* At 3 PM Friday the stage was 11.0 feet.
* Flood stage is 15.5 feet.
* Fell below flood stage at 9 AM Friday.
* Forecast...The river will continue to fall through Saturday.

&&

LAT...LON 4167 7687 4174 7646 4172 7642 4168 7650
      4160 7686                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this river flood warning went out at Oct 21, 5:22 AM EDT, 18 minutes earlier.

Area forecast discussion, Oct 21, 5:22 AM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
522 AM EDT Fri Oct 21 2016

.SYNOPSIS...
Rain, heavy at times, will slowly move east across the area, with
a low pressure system and its cold front. While the heaviest rain
will diminish today, wet conditions will persist into Saturday.
Sunday will be mainly dry and seasonable.

&&

.NEAR TERM /THROUGH SATURDAY/...
4 AM update...

Rain continues over the nw 2/3 of cwa early this morning. Rainfall
rates have dropped and thunderstorms have died. The heaviest rain
has been stationary for the last several hours from Bradford
County PA northeast to BGM. Radar estimates in Bradford were 4 to
7 inches. Warnings and advisories were issued. The flash flood
watch was extended until 4 PM and expanded to include Tioga and
Bradford Counties. Rainfall rates are down but rain will continue
today with another 1 to 2 inches over the area. Heavy rain still
possible which could drop a quick inch. If this occurs over an
urban area flash flooding is possible. A wide range of
temperatures today with the cold front over the area. Little
change over the nw with temps remaining in the 50s. Temperatures
in the se with little rain today and a south wind should jump back
into the 70s.

Today the cold front across the area will move east as the surface
low over PA will combine with the coastal low. A northwest flow
will bring cooler air with less moisture. This will be a gradual
change. At upper levels the trough will move into the area tonight
then into New England Saturday. Wrap around moisture tonight
through Saturday will keep showers going. Most of this will be
light. highest amounts in the far northeast. This area is
southeast of Lake Ontario and has some orographic lift helping the
rainfall amounts. Tonight and Saturday could amount to another
inch of rain there. Lesser amounts to the south.

Tonight surface temperatures fall to the lower 40s. Might see a
few flakes mixed in but temperatures aloft and near the surface
marginal. Best chance of snow would be at higher elevations such
as the Tug Hill Plateau and Catskills. Saturday temperatures
remain in the 40s with a cold nw flow at low levels. Showers
continue but the area starts to lift ne in the afternoon.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY/...
4 am update...

Saturday night...Vertically stacked system slowly moves northeast
through northern New England into eastern Canada. Wrap around
moisture and temperatures cold enough for lake enhancement will keep
precipitation continuing over the northeast portion of the forecast
area through the overnight period. Boundary layer temperatures will
fall enough after midnight for wet snow to mix in at the higher
elevations of the western Catskills and tuff hill plateau. Snow
accumulations over northern Oneida county may be around one
inch with little elsewhere.

Sunday...Brief ridging both aloft and at the surface will make for a
mainly dry day except for possibly light precipitation east of Lake
Ontario. A fairly tight pressure gradient will result in another
breezy day. Highs will range in the lower to middle 50s.

Sunday night...A mid level wave in westerly flow will bring the area
a chance for rain showers primarily after midnight. In extreme
northern Oneida county there could be a mix of rain and snow but no
accumulations.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
4 am update...

Another fairly weak mid level wave will pass through the region on
Monday, continuing the chance for rain showers over much of the
area. A fairly brisk northwest flow will develop again during the
afternoon as temperatures max out in the middle 40s to lower 50s.
Monday night most of the region will be dry but a fairly cold
northwest flow may kick off some isolated rain/snow showers
southeast of Lake Ontario. Lows will generally range in the 30s.
Tuesday through Wednesday will be dry as surface high pressure noses
down from eastern Canada. Next chance for precipitation will be
Wednesday night through the end of the extended forecast as a low
pressure system moves out of the mid west and into the Ohio valley.
Will continue to advertise chance pops through this period.

&&

.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
130 am update...

Rain heavy at times continues over the NY sites. Thunder is at BGM
and will last an hour or two. conditions MVFR and IFR and
forecasted to fall to IFR. Plenty of moisture with a frontal
boundary across the area moving little. ITH/BGM will be the lowest
due to elevation. This afternoon with a break in the rain some
improvement except ITH/BGM. By then a nw to n flow will bring
clouds off of Cayuga Lake for ITH. showers will continue in NY
through today into tonight.

AVP continues to be east of the rain and probably will until this
afternoon. This site is MVFR but could drop to IFR due to cigs
around 12z.

Winds south at BGM/AVP at 10 kts ahead of surface front. Light and
variable rest. Later today winds shift to nw and n at 5 to 10 kts.

OUTLOOK...

overnight...MVFR/IFR. Widespread restrictions in rain and low
ceilings.

Saturday...Continuing showers with restrictions, especially
central NY

Sunday...Improving to mainly VFR.

Monday...Restrictions possible as weak system moves through.

Tuesday...Mainly VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until 4 PM EDT this afternoon for PAZ038.
NY...Flash Flood Watch until 4 PM EDT this afternoon for NYZ009-
     015>018-022>025-036-037-044-055.

&&

SYNOPSIS...TAC
NEAR TERM...TAC
SHORT TERM...RRM
LONG TERM...RRM
AVIATION...TAC
Hazardous weather outlook, Oct 21, 4:46 AM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
446 AM EDT FRI OCT 21 2016

NYZ009-015>018-022>025-036-037-044-055-PAZ038-220900-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-TIOGA-
BRADFORD-
446 AM EDT FRI OCT 21 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RAIN SPOTTERS
ARE ENCOURAGED TO REPORT AMOUNTS.

NYZ045-046-056-PAZ039-220900-
CHENANGO-OTSEGO-BROOME-SUSQUEHANNA-
446 AM EDT FRI OCT 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

ADDITIONAL RAINFALL AMOUNTS COULD BE ANOTHER INCH OR TWO WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. THIS COULD LEAD TO ISOLATED URBAN
AND POOR DRAINAGE FLOODING ESPECIALLY WHERE THERE ARE LEAF CLOGGED
DRAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RAIN SPOTTERS ARE
ENCOURAGED TO REPORT AMOUNTS.

NYZ057-062-PAZ040-043-044-047-048-072-220900-
DELAWARE-SULLIVAN-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
446 AM EDT FRI OCT 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 10:48 PM EDTSevere Thunderstorm WarningBGMBradford, Wyoming27 min
Oct 20, 11:14 PM EDTSpecial Weather StatementBGMBradford31 min
Oct 21, 12:07 AM EDTAreal Flood AdvisoryBGMBradford3 hr
Oct 21, 12:27 AM EDTFlash Flood WarningBGMBradford6 hr
Oct 21, 2:39 AM EDTAreal Flood AdvisoryBGMBradford, Susquehanna3 hr
Oct 21, 6:32 AM EDTFlash Flood WarningBGMBradford3 hr
Oct 21, 1:40 PM EDTAreal Flood AdvisoryBGMBradford, Luzerne, Susquehanna, Wyoming3 hr

Nearby

River Flood Warnings in Pennsylvania, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.